Alert archive / Missouri / Flash Flood Watches in 2009
Flash Flood Watch 9, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 9, 2009, 4:00 PM CDT for 22 counties in Missouri; 10 counties in Illinois. It took effect at Jun 9, 2009, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 4:00 PM CDT (21:00 UTC)
- In effect from
- Jun 9, 2009, 7:00 PM CDT
- Expired
- Jun 10, 2009, 4:19 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 32 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 092100 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT TUE JUN 9 2009 ...THUNDERSTORMS WITH HEAVY RAIN TAKING AIM ON CENTRAL AND EASTERN MISSOURI AND EXTREME SOUTHWEST ILLINOIS TONIGHT... ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-100900- /O.NEW.KLSX.FF.A.0009.090610T0000Z-090610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY- MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 400 PM CDT TUE JUN 9 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL... BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL... MADISON IL...MONROE IL...PIKE IL AND ST. CLAIR IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...FRANKLIN... GASCONADE...JEFFERSON...KNOX...LEWIS...LINCOLN...MARION... MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS... SHELBY...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * A WARM FRONT OVER SOUTHERN MISSOURI PRODUCED THUNDERSTORMS OVER MUCH OF MISSOURI THIS AFTERNOON. ALTHOUGH THESE STORMS ARE EXPECTED TO PUSH SOUTHEAST AND DIMINISH DURING THE EVENING... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING OVER WESTERN MISSOURI. THIS THUNDERSTORM COMPLEX IS THEN EXPECTED TO PUSH EAST-SOUTHEAST OVERNIGHT. THE AIR FUELING THESE STORMS IS VERY MOIST...AND THIS COMBINED WITH A SLOW STORM MOVEMENT MAY CAUSE FLASH FLOODING ACROSS PARTS OF CENTRAL AND EASTERN MISSOURI AND EXTREME SOUTHWEST ILLINOIS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ALONG AND NORTH OF THE MISSOURI RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. REMEMBER THAT DARKNESS OFTEN OBSCURES THE DANGERS OF FLASH FLOODING...SO BE SURE TO STAY INFORMED AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. && $$ TRUETT
1 follow-up statement
000 WGUS63 KLSX 100919 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 419 AM CDT WED JUN 10 2009 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-101030- /O.CAN.KLSX.FF.A.0009.000000T0000Z-090610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY- MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 419 AM CDT WED JUN 10 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELED. THERE NO LONGER APPEARS TO BE THREAT FOR WIDESPREAD HEAVY RAINFALL FOR THE REMAINDER OF THE MORNING HOURS. $$ MILLER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 7:05 AM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, Jun 9, 7:05 AM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 AM CDT TUE JUN 9 2009 .DISCUSSION... /352 AM CDT TUE JUN 9 2009/ .SYNOPSIS... THE COLD FRONT THAT BROUGHT THE SEVERE WEATHER AND FLOODING TO SOUTHERN PORTIONS OF THE AREA YESTERDAY HAS PUSHED SOUTH TO NEAR THE OHIO RIVER AND ALONG THE AR/MO BORDER. THERE IS STILL ISOLATED CONVECTION IN EXTREME SE MO. THIS BOUNDARY WILL KEEP THINGS ACTIVE FOR THE NEXT 36-48 HRS AS WE ENTER A WET PERIOD. .TODAY AND TONIGHT... MODELS IN GENERAL AGREEMENT ABOUT BOUNDARY IN/NEAR THE AREA FOR THE NEXT SEVERAL DAYS. COLD FRONT THAT PUSHED SOUTH OVERNIGHT WILL RETURN TODAY AS A WARM FRONT. EXPECT CONVECTION TO RETURN ON AT LEAST A SCATTERED BASIS OVER THE EASTERN OZARKS AND EXTREME SOUTHWEST IL THIS AFTERNOON AS 3000 J/KG OF UNCAPPED ATMOSPHERE INTERACT WITH THE FRONT. EXPECT THIS ACTIVITY TO DIMINISH AFTER SUNSET AS ATTENTION FOCUSES TO THE NORTHERN HALF OF THE CWA. 50 KT LLJ RAMPS UP OVERNIGHT AND VEERS WSWLY BY 12Z. LOOKS TO BE MULTIPLE MCS/S OVERNIGHT. WITH PWATS UP TO 2 INCHES...SETUP FAVORS HEAVY RAINFALL. BUMPED UP POPS TODAY AND TONIGHT TO REFLECT THIS. .WEDNESDAY THRU SATURDAY... ONGOING CONVECTION SHOULD PUSH EAST DURING THE MORNING. CONVECTION SHOULD HELP TO PUSH THE BOUNDARY FURTHER SOUTH. MORE SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP DURING THE AFTERNOON SOUTH OF THE BOUNDARY AS THE ATMOSPHERE WILL BE UNSTABLE AND THERE WILL BE LITTLE TO NE CAP IN PLACE. ANOTHER STRONGER SURFACE WAVE IS PROGGED TO MOVE NE ALONG THE FRONT WEDNESDAY NIGHT INTO THURSDAY...WHICH HAS BETTER UPPER LEVEL SUPPORT. THE TRAILING COLD FRONT SHOULD PUSH S/SE OF THE AREA THURSDAY NIGHT. AGAIN...UPPED POPS FOR THIS TIME PERIOD. FRIDAY IS THE NEXT BEST CHANCE FOR A DRY DAY. THERE ARE INDICATIONS THAT THE BOUNDARY MAY TRY TO MOVE BACK NORTH OVER THE WEEKEND. NO CHANGES MADE PAST SATURDAY. MILLER && .AVIATION... /655 AM CDT TUE JUN 9 2009/ FOR THE 12Z TAFS... THE COLD FRONT HAS PUSHED SOUTH OF THE AREA AND WEAK HIGH PRESSURE CENTERED IN IOWA IS DOMINATING THE REGION ATTM WITH WEAK SFC WINDS. SOME STRATOCU FORMED OVERNIGHT OVER PARTS OF IL THRU THE STL AREA. IT APPEARS THIS IS PUSHING EWD AND SHOULD BE CLEAR OF KSTL SOON. THE FRONT WILL SLOWLY LIFT NORTHWARD LATER THIS MORNING INTO SRN MO...ACCOMPANIED BY A RETURN OF LOW LEVEL MOISTURE AND DIURNAL CU. THE FRONT IS EXPECTED TO BECOME QSTNRY ACROSS SRN MO INTO SRN IL BY AFTERNOON...AND BE THE FOCUS FOR SCATTERED THUNDERSTORMS FROM THE AFTERNOON INTO THE EVENING. A STOUT SWLY LOW LEVEL JET WILL THEN DEVELOP THIS EVENING AND THIS WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. TOOK MY BEST GUESS AT SOME TEMPO THUNDER GROUPS AT THE TAF SITES...AND THE LONGEVITY OF THE THUNDER COULD CERTAINLY BE LONGER. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 4:56 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 456 AM CDT TUE JUN 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 456 AM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF MISSOURI AND SOUTHWEST ILLINOIS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF SOUTHEAST MISSOURI THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF I-70 OVERNIGHT. A STALLED FRONTAL BOUNDARY INTERACTING WITH COPIOUS AMOUNTS OF MOISTURE WILL RESULT IN LOCALLY HEAVY RAINFALL. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR SEVERE THUNDERSTORMS CONTINUES FROM WEDNESDAY INTO THURSDAY FOR THE AREA. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY PRECIPITATION TOTALS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Special weather statement, Jun 9, 2:37 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT TUE JUN 9 2009 MOZ099-092100- REYNOLDS MO- 237 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS COUNTY UNTIL 400 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO AND VERY LARGE AND DESTRUCTIVE HAIL...13 MILES NORTHEAST OF SUMMERSVILLE...OR 22 MILES SOUTH OF SALEM...MOVING EAST AT 20 MPH. IF THIS STORM MAINTAINS ITS STRENGTH AND CONTINUES ON ITS CURRENT TRACK REYNOLDS COUNTY WILL BE IN DIRECT LINE FOR THIS TORNADIC SUPERCELL. LOCATIONS NEAR THE PATH OF THIS STORM WOULD INCLUDE...BUNKER... REYNOLDS...ELLINGTON...GARWOOD...CORRIDON...REDFORD ...CENTERVILLE...LESTERVILLE AND BLACK. CVKING
Special weather statement, Jun 9, 3:30 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUN 9 2009 MOZ047-048-092115- COLE MO-MONITEAU MO- 330 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONITEAU AND SOUTHERN COLE COUNTIES UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HIGH POINT...OR 9 MILES SOUTHWEST OF CALIFORNIA...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGH POINT... MCGIRK...RUSSELLVILLE...HICKORY HILL...BRAZITO...WARDSVILLE...ST. THOMAS...ENON...LOHMAN...EUGENE AND OSAGE BEND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 38 min |
| Jun 8, 7:10 PM CDT | Flash Flood Warning | LSX | Reynolds | 5 hr |
| Jun 8, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 13 min |
| Jun 8, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 48 min |
| Jun 8, 7:42 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 33 min |
| Jun 8, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 26 min |
| Jun 8, 8:47 PM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 6 hr |
| Jun 9, 12:01 AM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Jun 9, 3:05 AM CDT | Areal Flood Warning | LSX | Reynolds | 3 hr |
| Jun 9, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 52 min |
| Jun 9, 3:34 PM CDT | Tornado Warning | LSX | Reynolds | 56 min |
| Jun 9, 4:21 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 54 min |
| Jun 9, 5:02 PM CDT | Flash Flood Warning | LSX | Reynolds | 7 hr |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 29 min |
| Jun 8, 7:11 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 23 min |
| Jun 8, 8:31 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph | 6 hr |
| Jun 9, 12:21 AM CDT | Areal Flood Warning | LSX | Saint Clair, Washington | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.